MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; CONDYLAR PLATE FIXATION IMPLANT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; CONDYLAR PLATE FIXATION IMPLANT
Model Number 02.124.416
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(4).Additional device product codes: hrs; hwc.(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure, when the surgeon tried to load the unknown aiming arm, the variable angle (va) locking compression plate (lcp) curved condylar plate where the hole was associated with the attaching post and the unknown threaded guide would not thread to the plate.So the surgeon examined the hole and looks like the thread on the hole may be flattened out so the surgeon chose a shorter unknown plate which was completely sufficient.The surgeon commented that he was very happy with the result of the 14 hole plate.The procedure was completed successfully with a surgical delay of 2 minutes.Concomitant devices reported: unknown aiming arm (part# unknown, lot# unknown, quantity 1).Unknown locking.Neutral guide (part# unknown, lot# unknown, quantity 1).Unknown insertion handle (part# unknown, lot# unknown, quantity 1).This complaint involves 1 4.5mm va-lcp curved condylar plate/16 hole/336mm/right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part 02.124.416, lot l176350: manufacturing site: mezzovico.Release to warehouse date: november 07, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: upon visual inspection, the proximal locking hole on the plate was stripped.No dimensional inspection was performed due to post-manufacturing damage.Based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.The locking hole threads are stripped.Hence confirming the allegation.The stripped condition of the hole might have contributed to the reported "unable to assemble" condition.No definitive root cause could be determined based on the provided information.The potential cause could be due to unintended forces applied to the device.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT
Common Device Name
CONDYLAR PLATE FIXATION IMPLANT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10844382
Report Number2939274-2020-05169
Device Sequence Number17126470
Product Code JDP
UDI-Device Identifier10886982042934
UDI-Public(01)10886982042934
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.416
Device Catalogue Number02.124.416
Device Lot NumberL176350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/11/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAIL INSERTION HANDLES: RADIOLUCENT; UNK - GUIDES/SLEEVES/AIMING; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAIL INSERTION HANDLES: RADIOLUCENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR